MAUDE Adverse Event Report: ETHICON INC. SFXSYM PDS+ UNI VIO 18IN 3-0 SA SH; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFXSYM PDS+ UNI VIO 18IN 3-0 SA SH; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1A410
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body Reaction (1868)
Date of Event 11/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was requested but unavailable: were there any patient consequences? how long was the delay? were there any unexpected outcomes or complications as a result of the prolonged surgery time? was there any change in the patient¿s post-operative care due to the prolonged procedure? attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Did the patient actually experience a foreign body reaction in the wound? if yes, was any treatment required for the foreign body reaction? were there any adverse patient consequences?.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2024 and a barbed suture was used.During the procedure, while the doctor was suturing, the suture broke in a brushed shape.The broken suture was immediately stopped and new suture was used.This incident resulted in an extension of the surgery time.Possible foreign body reaction in the wound, increasing the economic burden on the patient.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 1/29/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following was obtained: did the patient actually experience a foreign body reaction in the wound? if yes, was any treatment required for the foreign body reaction? no were there any adverse patient consequences? the surgery delayed for about 5 minutes.H3 investigational summary: the product was returned to ethicon for evaluation.One needle suture piece and a suture piece were received for analysis.Overall review of the returned sample shows that the swage and attachment area of the needle were noted to be as expected.The needle is still attached to a suture piece.In addition, the end of the suture piece had a horizontal cut.The suture piece was examined, one end was damaged and matched with the needle suture piece.In the other extreme, the end was found cut probably by a surgical instrument.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
SFXSYM PDS+ UNI VIO 18IN 3-0 SA SH
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key21100772
Report Number2210968-2025-00271
Device Sequence Number18376527
Product Code NEW
UDI-Device Identifier10705031219311
UDI-Public(01)10705031219311(17)260131(10)UBMBDX
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K182873
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue NumberSXPP1A410
Device Lot NumberUBMBDX
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2024
Supplement Date Received by Manufacturer01/09/2025
Initial Report FDA Received Date01/08/2025
Supplement Report FDA Received Date01/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexMale